Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A purely algebraic characterization of the hyperreal numbers
HTML articles powered by AMS MathViewer

by Vieri Benci and Mauro Di Nasso PDF
Proc. Amer. Math. Soc. 133 (2005), 2501-2505 Request permission

Abstract:

The hyperreal numbers of nonstandard analysis are characterized in purely algebraic terms as homomorphic images of a suitable class of rings of functions.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16S60, 54C40, 26E35
  • Retrieve articles in all journals with MSC (2000): 16S60, 54C40, 26E35
Additional Information
  • Vieri Benci
  • Affiliation: Dipartimento di Matematica Applicata “Ulisse Dini”, Università di Pisa, Pisa, Italy
  • Email: benci@dma.unipi.it
  • Mauro Di Nasso
  • Affiliation: Dipartimento di Matematica “Leonida Tonelli”, Università di Pisa, Pisa, Italy
  • MR Author ID: 610241
  • Email: dinasso@dm.unipi.it
  • Received by editor(s): November 13, 2002
  • Received by editor(s) in revised form: July 11, 2003
  • Published electronically: April 19, 2005
  • Communicated by: Carl G. Jockusch, Jr.
  • © Copyright 2005 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 133 (2005), 2501-2505
  • MSC (2000): Primary 16S60, 54C40, 26E35
  • DOI: https://doi.org/10.1090/S0002-9939-05-07429-0
  • MathSciNet review: 2146232